Alert archive / California / Wind Advisories in 2017

Wind Advisory 77, NWS Los Angeles, CA

December 13, 2017Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Dec 13, 2017, 1:45 PM PST for Los Angeles County, California. It took effect at Dec 14, 2017, 6:00 AM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2017, 1:45 PM PST (21:45 UTC)
In effect from
Dec 14, 2017, 6:00 AM PST
Expired
Dec 15, 2017, 3:00 AM PST
In force
21 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2017-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2017-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5425 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

342 
WWUS76 KLOX 132145
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
145 PM PST Wed Dec 13 2017

...Gusty Santa Ana winds returning Thursday...

.Gusty Santa Ana winds are expected to return to portions of Los
Angeles and Ventura counties Thursday as surface high pressure
builds over the Great Basin. The strongest winds will be Thursday
morning into early afternoon when gusts up to 55 mph are possible
in the mountains. Winds are expected to diminish Thursday evening
but remain gusty through Friday morning, especially in the 
mountains.

CAZ040-141130-
/O.NEW.KLOX.WI.Y.0077.171214T1400Z-171214T2300Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
145 PM PST Wed Dec 13 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST THURSDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 6 AM to 3 PM PST Thursday.

* WINDS...Northeast 20 to 30 mph with gusts to 45 mph Thursday
  morning into early afternoon.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ041-141130-
/O.NEW.KLOX.WI.Y.0077.171214T1400Z-171214T2300Z/
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Malibu, Santa Monica, Beverly Hills, 
Hollywood, and Long Beach
145 PM PST Wed Dec 13 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST THURSDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 6 AM to 3 PM PST Thursday.

* WINDS...From Malibu to the Hollywood Hills, northeast 15 to 25 
  mph with gusts to 40 mph Thursday morning into early afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ044-045-088-547-141130-
/O.NEW.KLOX.WI.Y.0077.171214T1400Z-171215T0500Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
145 PM PST Wed Dec 13 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM PST THURSDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 6 AM to 9 PM PST Thursday.

* WINDS...Northeast 20 to 30 mph with gusts to 45 mph Thursday
  morning into Thursday evening. Winds strongest in eastern 
  Ventura County and the Santa Clarita Valley as well as the 
  Porter Ranch area in the northern San Fernando Valley.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ046-053-054-141130-
/O.NEW.KLOX.WI.Y.0077.171214T1400Z-171215T0500Z/
Santa Monica Mountains Recreational Area-Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
145 PM PST Wed Dec 13 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM PST THURSDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 6 AM to 9 PM PST Thursday.

* WINDS...Northeast 25 to 35 mph with gusts to 55 mph Thursday
  morning into Thursday evening. Winds strongest in and around the
  Highway 14 corridor and the western Santa Monica Mountains.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

MW
5 follow-up statements
441 
WWUS76 KLOX 141132
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
332 AM PST Thu Dec 14 2017

...Gusty Santa Ana winds returning today...

.Gusty Santa Ana winds are expected to return to portions of Los
Angeles and Ventura counties this morning as surface high 
pressure builds over the Great Basin and good upper level support
to enhance wind gusts. The strongest winds will be mid morning
into the early afternoon when gusts up to 55 mph are possible in 
the mountains. Winds are expected to diminish some this evening 
but remain gusty through Friday morning, especially in the 
mountains. Winds could be delayed a few hours in the valleys and
coastal areas this morning due to a pesky marine layer.

CAZ548-142000-
/O.EXA.KLOX.WI.Y.0077.171214T1400Z-171214T2300Z/
Los Angeles County San Gabriel Valley-
Including the cities of Pasadena, San Gabriel, and Pomona
332 AM PST Thu Dec 14 2017

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 3 PM PST this afternoon. 

* WINDS...From Malibu to the Hollywood Hills, northeast 15 to 25
  mph with gusts to 40 mph this morning into early afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ046-053-054-142000-
/O.CON.KLOX.WI.Y.0077.171214T1400Z-171215T0500Z/
Santa Monica Mountains Recreational Area-Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
332 AM PST Thu Dec 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...Northeast 25 to 35 mph with gusts to 55 mph this morning
  into this evening. Winds strongest in and around the Highway 14
  corridor and the western Santa Monica Mountains. Isolated gusts
  to 60 mph are expected late this morning into early this
  afternoon. Winds are expected to diminish some, but continue
  through the overnight hours and into Friday morning. Wind 
  advisories might need to be extended into Friday for the 
  mountains.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-142000-
/O.CON.KLOX.WI.Y.0077.171214T1400Z-171214T2300Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
332 AM PST Thu Dec 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...Northeast 20 to 30 mph with gusts to 45 mph this 
  morning into early afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ041-142000-
/O.CON.KLOX.WI.Y.0077.171214T1400Z-171214T2300Z/
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Malibu, Santa Monica, Beverly Hills, 
Hollywood, and Long Beach
332 AM PST Thu Dec 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...From Malibu to the Hollywood Hills, northeast 15 to 25
  mph with gusts to 40 mph this morning into early afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ044-045-088-547-142000-
/O.CON.KLOX.WI.Y.0077.171214T1400Z-171215T0500Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
332 AM PST Thu Dec 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...Northeast 20 to 30 mph with gusts to 50 mph this morning
  through this evening. Winds strongest in eastern Ventura County
  and the Santa Clarita Valley as well as the Porter Ranch area in
  the northern San Fernando Valley late this morning into early
  this afternoon.
 
* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kaplan
397 
WWUS76 KLOX 141739
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
939 AM PST Thu Dec 14 2017

...Gusty Santa Ana winds returning today...

.Gusty Santa Ana winds are returning to portions of Los Angeles 
and Ventura counties this morning as surface high pressure builds 
over the Great Basin. The strongest winds will be mid morning 
into the early afternoon when gusts up to 55 mph are possible in 
the mountains. Winds are expected to diminish some this evening 
but remain gusty through Friday morning, especially in the 
mountains.

CAZ046-053-054-150145-
/O.CON.KLOX.WI.Y.0077.000000T0000Z-171215T0500Z/
Santa Monica Mountains Recreational Area-Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
939 AM PST Thu Dec 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...Northeast 25 to 35 mph with gusts to 55 mph this 
  morning into this evening. Winds strongest in and around the 
  Highway 14 corridor and the western Santa Monica Mountains. 
  Isolated gusts to 60 mph are expected late this morning into 
  early this afternoon. Winds are expected to diminish some, but 
  continue through the overnight hours and into Friday morning. 
  Wind advisories might need to be extended into Friday for the 
  mountains. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-142300-
/O.CON.KLOX.WI.Y.0077.000000T0000Z-171214T2300Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
939 AM PST Thu Dec 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...Northeast 20 to 30 mph with gusts to 45 mph this 
  morning into early afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ041-142300-
/O.CON.KLOX.WI.Y.0077.000000T0000Z-171214T2300Z/
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Malibu, Santa Monica, Beverly Hills, 
Hollywood, and Long Beach
939 AM PST Thu Dec 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...From Malibu to the Hollywood Hills, northeast 15 to 25 
  mph with gusts to 40 mph this morning into early afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ044-045-088-547-150145-
/O.CON.KLOX.WI.Y.0077.000000T0000Z-171215T0500Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
939 AM PST Thu Dec 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...Northeast 20 to 30 mph with gusts to 50 mph this 
  morning through this evening. Winds strongest in eastern 
  Ventura County and the Santa Clarita Valley as well as the 
  Porter Ranch area in the northern San Fernando Valley late 
  this morning into early this afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ548-142300-
/O.CON.KLOX.WI.Y.0077.000000T0000Z-171214T2300Z/
Los Angeles County San Gabriel Valley-
Including the cities of Pasadena, San Gabriel, and Pomona
939 AM PST Thu Dec 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...In the hills northeast 15 to 25 mph with gusts to 40 
  mph this morning into early afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
771 
WWUS76 KLOX 142303
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
303 PM PST Thu Dec 14 2017


CAZ040-041-548-150015-
/O.EXP.KLOX.WI.Y.0077.000000T0000Z-171214T2300Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Los Angeles County San Gabriel Valley-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, Long Beach, Pasadena, 
San Gabriel, and Pomona
303 PM PST Thu Dec 14 2017

...WIND ADVISORY HAS EXPIRED...

Santa Ana winds have decreased below advisory levels, though local
gusts to 30 mph are possible through late afternoon in the
Camarillo area.

$$

CAZ046-053-054-150500-
/O.CON.KLOX.WI.Y.0077.000000T0000Z-171215T0500Z/
Santa Monica Mountains Recreational Area-Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
303 PM PST Thu Dec 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...Northeast 20 to 30 mph with gusts to 45 mph through this
  evening. Winds strongest in and around the Highway 14 corridor
  and the western Santa Monica Mountains. Winds are expected to
  diminish some later this evening, but wind advisories might need
  to be extended into Friday morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ044-045-088-547-150500-
/O.CON.KLOX.WI.Y.0077.000000T0000Z-171215T0500Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
303 PM PST Thu Dec 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...Northeast 15 to 25 mph with gusts to 40 mph through this
  evening. Winds strongest in eastern Ventura County and the Santa
  Clarita Valley as well as the Porter Ranch area in the northern
  San Fernando Valley. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

MW
947 
WWUS76 KLOX 150439
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
839 PM PST Thu Dec 14 2017

...GUSTY SANTA ANA WINDS LINGERING THROUGH EARLY FRIDAY MORNING...

.Gusty Santa Ana winds will linger into early Friday morning
across portions of Los Angeles and Ventura Counties.

CAZ547-150545-
/O.CAN.KLOX.WI.Y.0077.000000T0000Z-171215T0500Z/
Los Angeles County San Fernando Valley-
Including the cities of Woodland Hills, Northridge, Burbank, 
and Universal City
839 PM PST Thu Dec 14 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

Winds have diminished across the San Fernando Valley.

$$

CAZ046-053-054-151100-
/O.EXT.KLOX.WI.Y.0077.000000T0000Z-171215T1100Z/
Santa Monica Mountains Recreational Area-Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
839 PM PST Thu Dec 14 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

* WINDS...Northeast winds 20 to 30 mph with gusts to 45 mph 
  through early Friday morning. Winds will be strongest in and 
  around the Highway 14 corridor and the western Santa Monica 
  Mountains.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ044-045-088-151100-
/O.EXT.KLOX.WI.Y.0077.000000T0000Z-171215T1100Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, and Valencia
839 PM PST Thu Dec 14 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

* WINDS...Northeast winds 15 to 25 mph with gusts to 40 mph
  through early Friday morning. Winds will be strongest in eastern
  Ventura County and the Santa Clarita Valley. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
320 
WWUS76 KLOX 151129
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
329 AM PST Fri Dec 15 2017

...WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE...

.There will continue to be local wind gusts to 45 mph across the
Los Angeles and Ventura County Mountains through early this
morning. Otherwise, winds across the valleys will remain below
wind advisory thresholds.

CAZ044>046-053-054-088-151230-
/O.EXP.KLOX.WI.Y.0077.000000T0000Z-171215T1100Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Santa Clarita Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, 
Santa Clarita, Newhall, and Valencia
329 AM PST Fri Dec 15 2017

...WIND ADVISORY HAS EXPIRED...

Wind advisories have been allowed to expire this morning. There
will continue to be some local gusts to 45 mph in the mountains
early this morning. 

$$
Kaplan

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 13, 1:30 PM PST, 15 minutes earlier.

Area forecast discussion, Dec 13, 1:30 PM PST, 15 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
130 PM PST Wed Dec 13 2017

.SYNOPSIS...
A high and gusty offshore winds will persist through Friday for dry
and smokey conditions with above normal temperatures. The onshore
flow will bring a slight cooling on Saturday. Then gusty offshore
flow will return early next week for a warming trend. A low may
arrive on Thursday.

&&

.SHORT TERM...(TDY-SAT)

A little lull in the winds today as we await the next burst of
offshore flow Thu into early Fri. A trough is currently dropping
south through the Rockies and is expected to be centered around
the 4 corners region Thu morning. This will provide enough upper
support to generate widespread advisory level Santa Ana winds
across the usual favored areas of LA/Ventura counties. 18z NAM
was a little stronger with the winds aloft and could possibly even
push winds locally into the warning levels in the LA mtns Thu
morning and early afternoon. Some of this northeast wind will
impact the Thomas fire but will be much weaker in those areas,
especially extreme eastern Ventura county and SB county. Winds
expected to subside late afternoon and evening Thu and be below
advisory levels Fri, though still offshore with some gusts to
around 30 mph.

With the cold air advection from the trough in the Great Basin we
should see more cooling aloft than the low level subsidence can
offset so expecting temps to drop a few degrees Thu, then some
recovery Fri, mainly inland, as the cold air shifts east and
gradients weaken and trend onshore.

Saturday's forecast is complicated by poor model consistency and
thus confidence is pretty low going into the weekend. There is the
potential for a rapid increase in northerly winds Saturday as
another trough moves through the western portion of the US, but
models are struggling with the exact location and this has huge
ramifications on the resulting winds. The GFS and NAM would
certainly support a ramp up of northerly winds Sat, including the
SB area, while the ECMWF is much weaker as it takes the trough
much further east. Favoring some blend of the GFS/NAM solution at
this point as the ECMWF is more of an outlier.

Smoke plume as shifted more to the south and east today as the
winds aloft backed around to the north. However, expecting the
smoke to shift back to the west and north Thursday as the Santa
Ana kicks in, so look for increasing smoke again for the western
and northern parts of SB county by Thu afternoon and evening.

.LONG TERM...(SUN-WED)

Low confidence with the temps/wind forecast for Sunday as well for
the same reasons, however if something like the GFS/NAM solution
is correct then Sunday should be a solid advisory level Santa Ana
wind day as gradients and upper support shift to the northeast.
This means less wind in the SB area but increasing winds in
LA/Ventura counties. Then dropping off early next week as the
upper low moves into New Mexico and Texas and a weak upper level
ridge redevelops over CA. Could be some very cold overnight lows
in wind protected locations Sunday and Monday. Winds probably
dropping below advisory levels by Monday with no significant winds
expected through the middle of the week. Highs will be warming
back up into the upper 70s to lower 80s by Tuesday and Wednesday.

&&

.AVIATION...13/1800Z.

At 1713Z, there was a surface based inversion at KLAX. The top of
the inversion was at 2500 feet with a temperature of 22C.

VFR conditions are expected throughout the period, except for
local MVFR conditions in smoke at some coastal and valley
terminals south of Point Conception through this morning.

KLAX...Moderate to high confidence in the 18Z TAF with VFR
conditions expected through the period. There is a 20-30% chance
of MVFR vsbys in smoke. Any east winds should remain less than 7
knots.

KBUR...High confidence in the 18Z TAF with VFR conditions
expected through the period.

&&

.MARINE...13/200 PM.

Across the inner Waters south of Point Conception, SCA winds will
not occur until possibly Thursday morning, when there is a 60%
chance of SCA level NE wind gusts from Ventura to Santa Monica,
and from S of Palos Verdes Peninsula across the San Pedro Channel
in the morning into the early afternoon hours. Another offshore
wind event capable of causing SCA wind speeds is possible Sunday
morning. The confidence level is low due to run to run model
inconsistency.

Across the inner waters north of Point Sal, moderate confidence
that winds and seas will remain below SCA levels through Sun.

Across the outer waters, moderate confidence in the forecast.
There is a 40% chance of SCA winds across the northern two thirds
of the outer waters this afternoon into early tonight. SCA
conditions are possible across the entire outer waters Sat,
possibly starting Fri night.

There will be areas of smoke from the Thomas fire over portions
of the Coastal Waters, mainly from the waters west of Ventura
County through the Santa Barbara Channel and over the outer
waters. Local visibilities could possibly drop to near
to 2 nautical mile or lower at times today.

&&

.FIRE WEATHER...13/130 PM.

Red Flag Warnings in effect for much of Los Angeles and Ventura
counties through 10 am Friday.

The extended period of offshore flow will continue into
Friday...focused over Los Angeles and Ventura Counties. Light
offshore winds and single digit humidities will continue across
interior portions of Los Angeles and Ventura counties through
tonight. A more pronounced sea breeze pattern will overspread
coastal and valley areas of Ventura county this afternoon and
evening increasing the likelihood of greater smoke coverage
across central and eastern portions of Ventura county.

Strengthening offshore winds are expected Thursday into Thursday
night, when gusts between 35 and 55 mph can be expected. The LAX-
Daggett gradient expected to peak in the -6 to -6.5 mb range on
Thursday coupled with increasing upper level wind support and some
cold air advection. The humidities will remain incredibly dry
with extremely poor overnight recoveries nearly everywhere. This
will result in continued critical fire weather conditions into
Friday morning, especially Thursday into Thursday night when the
winds peak.

Santa Barbara and San Luis Obispo Counties will continue to see
periods of north to east winds (gusts of 15 to 30 mph) through
the week, including areas near the Thomas Fire...resulting in
elevated to near critical fire weather conditions. In addition,
the air mass will be fairly unstable above the Thomas Fire
this afternoon, resulting in a greater risk for large fire plumes
which will locally enhance winds near the fire and cause erratic
fire behavior.

Conditions will change Friday afternoon into Friday night, with
the flow becoming more west to northwest. By late Friday night
into Saturday, there is the potential for gusty north winds with
continued low humidities across Santa Barbara county (including
the Thomas Fire area) and the I-5 corridor. There is still
considerable uncertainty in these northerly winds and the
associated low humidities for Saturday. For Ventura and Los
Angeles counties, the flow may begin to shift to the northeast
again during the day Saturday, with a greater threat of increased
Santa Ana winds again on Sunday when gusts between 35 and 50 mph
will be possible.

If fire ignition occurs, very rapid spread, long range spotting,
extreme fire behavior is likely especially Thursday into Thursday
night. Those near current wildfires need to stay aware of and
follow official evacuation orders. Everyone needs to exercise
extreme caution when handling any potential fire ignition
sources...such as campfires, cigarettes, welding and brush
clearing equipment.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 6 AM to 3 PM PST Thursday for
      zones 40-41. (See LAXNPWLOX).
     Wind Advisory in effect from 6 AM to 9 PM PST Thursday for
      zones 44>46-53-54-88-547. (See LAXNPWLOX).
     Red Flag Warning in effect from 6 AM Thursday to 10 AM PST
      Friday for zones 240-241. (See LAXRFWLOX).
     Red Flag Warning in effect until 10 AM PST Friday for zones
      244>246-253-254-288. (See LAXRFWLOX).
     Red Flag Warning in effect from 4 AM Thursday to 10 AM PST
      Friday for zone 547. (See LAXRFWLOX).
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK...(SAT-WED)
Critical fire weather conditions possible Saturday and Sunday with
gusty north to northeast winds and very low humidities.

&&

PUBLIC...MW
AVIATION...Sweet
MARINE...Sweet
FIRE...Gomberg/Kittell
SYNOPSIS...STu

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 9:06 PM PSTFrost AdvisoryLOX12 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.